Clozapine-induced rabbit syndrome: a case report

Main Article Content

Cicek Hocaoglu *
(*) Corresponding Author:
Cicek Hocaoglu | chocaoglu@superonline.com

Abstract

Rabbit syndrome (RS) is an antipsychoticinduced rhythmic motion of the mouth/lips resembling the chewing movements of a rabbit. The movement consists of a vertical-only motion, at about 5 Hz, with no involvement of the tongue. Long-term exposure to typical antipsychotics has clearly been associated with RS, but little is known of the risk of RS due to exposure to newer atypical antipsychotics. There have been isolated reports of RS in patients treated with the atypical agents risperidone, aripiprazole, olanzapine, and clozapine. We present the case history of a 44-year old female patient treated for paranoid schizophrenia for 22 years and RS during her last 10-month clozapine treatment. Background information from the literature is also discussed.

Downloads month by month

Downloads

Download data is not yet available.

Article Details